MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS
Model Number 2865
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a low voltage alarm occurred on one of the system controller cables.It seemed that both the battery clip and one of the batteries were damaged.There were dark signs on the connections.The battery clip and battery were exchanged.Battery mfr# 2916596-2024-01430.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
Additional information was received that the alarms resolved after exchanging the battery clip and battery.
 
Additional Manufacturer Narrative
D1: corrected d4: corrected manufacturer's investigation conclusion: the reported event of low voltage alarms was unable to be confirmed; however, the reported event of damage to the 14v battery clip was able to be confirmed.The 14v battery clip (lot number: 8029720) was returned for analysis.The 14v battery clip was connected to the labs mock loop test equipment.A fully charged test 14v battery was inserted into the battery clip several times without issue.The returned battery clip was run on the lab test equipment without any alarms noted.The clip was able to support the mock loop while connected to both power cables and while the battery and cables were manipulated while connected to the clip.The 14v battery clip supported the labs test equipment without issue.The dark marking on the clip was attempted to be cleaned; however, the marking did not come off.The marking did not affect the functionality of the clip.The clip functioned as intended.The device history records were reviewed for the 14v battery clip (lot number: 8029720) and was found to pass all manufacturing and qa specifications before being shipped to the customer.Heartmate iii instructions for use (rev.G) section 7 entitled ¿alarms and troubleshooting¿ and heartmate iii patient handbook (rev.G) section 5 entitled ¿alarms and troubleshooting¿ addresses how to properly interpret and troubleshoot all system alarms including low voltage alarm conditions, and the actions to take if the alarms cannot be resolved.Heartmate iii instructions for use (rev.G) section 8 entitled ¿equipment storage and care¿ and heartmate iii patient handbook (rev.G) section 6 entitled ¿caring for the equipment¿ addresses how to properly care for and maintain the equipment for proper use.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, 14V LI-ION BATTERY CLIP SET
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18862729
Report Number2916596-2024-01431
Device Sequence Number12832723
Product Code DSQ
UDI-Device Identifier00813024010715
UDI-Public(01)00813024010715(10)8029720(11)210719
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2865
Device Catalogue Number2865
Device Lot Number8029720
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight71 KG